(THUNDER BAY, ON) – Residents of a Current River multi-unit residential building informed us of a concerning incident that unfolded this evening.
All three arms of first responders arrived at the Adelaide Street building which includes city police, firefighters and paramedics.
A person had been smoking fentanyl when they apparently took too much and lost consciousness. The person stopped breathing and was starting to turn blue.
People on location dialed 911 and requested assistance. First responders arrived and administered Narcan while performing CPR on the unresponsive person. They were luckily revived and brought back to consciousness.
Paramedics with Superior North EMS transported the 30-something-year-old male to the emergency department of the Thunder Bay Regional Health Sciences Centre for further medical attention. He is expected to live and will likely be discharged from the hospital in the coming hours.
If you or people around you are using drugs, it is very important to always have a Narcan kit around. Narcan can temporarily reverse opiate overdose symptoms and buys the person who overdosed time for first responders to supply professional medical attention. Narcan kits are given at no-charge from many pharmcies. Ask your pharmacist about how you can get free kit and training today.
Thinking about sobering up? It’s a good idea. Reach out to the Thunder Bay Counselling Centre as soon as possible and ask them how you can begin your journey to sobriety. They are non-judgemental and will always advocate for your best interests. Call them at 807-684-1880.